MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Model Number M00570360
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A wallflex biliary rx delivery system was received for analysis; the stent was not returned.Visual examination of the returned device found the yellow jacket was damaged in the proximal section.The inner sheath and the outer light blue sheath were kinked.The outer sheath was stretched out in the guidewire access sleeve (gas) section.The outer clear sheath was kinked in several section.No other issues with the device were noted.The reported event of delivery system difficult to remove and device difficult to remove were not confirmed.It is not possible to replicate functional failures in the laboratory of analysis.The reported event of sheath kinked was confirmed; the outer sheath was returned kinked.The investigation concluded that the reported events and the observed failures were most likely due to the factors encountered during the procedure.It may be that the technique used by the user and the interaction of the device with the scope during removal of the delivery system contributed to the resistance felt during the procedure.The amount of force applied could have caused the kinks noted in the inner and outer sheath, as well as, the damage to the yellow jacket.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to the procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/ product label.
 
Event or Problem Description
It was reported to boston scientific corporation on march 01, 2021 that a wallflex biliary rx fully covered rmv stent has been implanted in the common bile duct (cbd) to treat a malignant stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2021.Reportedly, the patient's anatomy was not tortuous and was not dilated prior to stent placement.During the procedure, the stent was deployed successfully inside the patient.However, during catheter removal, the delivery system was difficult to remove through the deployed stent and from the scope.The physician attempted to re-sheath the stent several times and attempted several different scope positions; eventually the delivery system was removed from the patient.After the delivery system was removed it was noted that the delivery system was bent.The stent remains implanted and the procedure was completed.There were no patient complications reported as a result of this event.

Brand Name
WALLFLEX BILIARY
Common Device Name
BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
3 00 boston scientific way
marlborough MA 01752
MDR Report Key11567951
Report Number3005099803-2021-01208
Device Sequence Number4150800
Product Code PNB
UDI-Device Identifier08714729953173
UDI-Public08714729953173
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
DEN150040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2022
Device Model NumberM00570360
Device Catalogue Number7036
Device Lot Number0026487697
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/01/2021
Initial Report FDA Received Date03/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1